MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACROMIOBLASTER,4.0MM,EP-1,DSPL BLADE; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. ACROMIOBLASTER,4.0MM,EP-1,DSPL BLADE; SAW, POWERED, AND ACCESSORIES
Model Number 7205668
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One (b)(4) disposable 4.0mm acromionizer ep-1 blade returned.The complaint indicated: ¿plastic on burr melted¿.This product is almost one year old.It does not show signs of use.The product is seized up, has become over heated and the sluff chamber area has been melted.Returns for grinding/noisy/screeching and melting symptoms have been found to be consistent with the device being ¿tested¿ or run with insufficient irrigation.The device is not intended to be engaged without suction either.Per the ifu: ¿periodic irrigation of the blade is recommended to provide adequate cooling of the blade and to prevent accumulation of excised materials in the surgical site.Ensure that suction of 128 mmhg minimum is flowing while the instrument is running.¿ and it also states: ¿irreversible damage to blades or burrs will result if they are run without the flow of irrigation (dry).¿ root cause related to the manufacture of the device was not confirmed.
 
Event or Problem Description
It was reported that the plastic on burr melted, it was informed that the surgeon was using the burr in an open situation.No patient injury reported.

Brand Name
ACROMIOBLASTER,4.0MM,EP-1,DSPL BLADE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7178280
Report Number1219602-2018-00050
Device Sequence Number164159
Product Code HAB
UDI-Device Identifier03596010293084
UDI-Public(01)03596010293084(17)220206(10)50645383
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2022
Device Model Number7205668
Device Catalogue Number7205668
Device Lot Number50645383
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2018
Initial Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1